Alabama, 2011Drought in Alabama, November 8 to 29, 2011
November 8 to 29, 2011 · NWS BMX · 2 events in 2 counties and zones
Below normal rainfall during the first part of November brought little relief to drought conditions, causing Severe (D2) conditions to spread. On November 8th, Hale County and Tuscaloosa County began to experience Severe (D2) drought conditions.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Below normal rainfall during the first part of November brought little relief to drought conditions, causing Severe (D2) conditions to spread. On November 8th, Hale County and Tuscaloosa County began to experience Severe (D2) drought conditions. However, ample rainfall during the second half of the month brought much relief to the area and both counties were removed from the drought.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 7, 11:30 PM CST, 30 minutes earlier.
Area forecast discussion, Nov 7, 11:30 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1130 PM CST MON NOV 7 2011
.UPDATE...
AVIATION DISCUSSION.
&&
.EVENING DISCUSSION...
NO SIGNIFICANT CHANGES FOR THIS EVENINGS FORECAST UPDATE. THE MAIN
CHALLENGE IS THE HOURLY TEMPERATURES AS WEAK SOUTHEASTERLY FLOW IS
ALLOWING FOR FLUCTUATIONS IN THESE TEMPS...INSTEAD OF A CONSISTENT
DIURNAL COOLING. TRENDING TOWARDS SIMILAR OVERNIGHT LOWS AS LAST
NIGHT.
ALSO...THE MID-LEVEL CLOUD DECK THAT WAS ONLY OVER A SMALL PORTION
OF THE AREA EARLIER HAS EXPANDED...GIVING MOST EVERYONE SOME CLOUD
COVER THIS EVENING. THE DECK COULD ALSO PLAY INTO OVERNIGHT
LOWS...KEEPING THINGS A COUPLE OF DEGREES WARMER THAN CURRENT
THINKING.
UPDATES ARE OUT.
27
&&
.PREVIOUS DISCUSSION ISSUED AT 306 PM...
COLD FRONTAL PASSAGE ON WEDNESDAY...AND RAINFALL ASSOCIATED WITH
SAME...WILL PROVIDE THE MAIN FORECAST CHALLENGE OVER THE NEXT 7
PERIOD. 12Z MODEL OUTPUT CONTINUES TO SUGGEST A DAYTIME HOURS
WEDNESDAY TIME FRAME FOR FRONTAL PASSAGE. A FEW SHOWERS COULD WORK
THEIR WAY INTO THE NORTHWEST COUNTIES BEFORE 12Z WEDNESDAY
MORNING...BUT THE BULK OF THE RAIN CHANCES WILL COME DURING THE
FOLLOWING 12 HOUR PERIOD.
DESPITE SURFACE DEWPOINTS THAT ARE FORECAST TO BE IN THE 50S TO
NEAR 60 DEGREES BY THE TIME THE FRONT PUSHES THROUGH WEDNESDAY...
SURFACE INSTABILITY WILL LIKELY BE QUITE LIMITED. THE MEAT OF THE
UPPER LEVEL SYSTEM SWINGS WELL TO OUR NORTH...AND THIS LIMITS MID-
LEVEL COOLING AND (SUBSEQUENTLY) LAPSE RATES. THE LOW LEVEL
FRONTAL FORCING MAY BE ENOUGH TO POP A FEW ELEVATED THUNDERSTORMS...
BUT NOT ANYTHING TOO STRONG. WITH CONFIDENCE IN AT LEAST SOME
LIMITED QPF INCREASING...I THINK LIKELY POPS ARE JUSTIFIED
AREA WIDE AT SOME POINT DURING THE WEDNESDAY/WEDNESDAY NIGHT PERIOD.
THE FRONT SLOWS DOWN A BIT LATE WEDNESDAY EARLY THURSDAY...AS THE
FORCING LIFTS OFF TO THE NORTH. BUT I THINK BY NOON THURSDAY...ALL
RAIN SHOULD BE EAST OF OUR AREA. THAT WILL LEAVE DRY CONDITIONS
INTO AND THROUGH NEXT WEEKEND.
WILL CONTINUE TO HIGHLIGHT THE COLD CONDITIONS FRIDAY AND SATURDAY
MORNINGS IN THE HWO...WITH TEMPERATURES EXPECTED TO DROP WELL DOWN
INTO THE 30S IN MOST AREAS.
&&
.AVIATION...
06Z TAF DISCUSSION.
VFR CONDS EXPECTED THRU THE PERIOD. A LOW LEVEL RIDGE ACROSS THE
SOUTHEAST STATES WILL CONTINUE TO PRODUCE AN EAST TO SOUTHEAST FLOW
ACROSS CENTRAL ALABAMA. THERE IS ENOUGH OF A SOUTHERLY COMPONENT
ABOVE 3K FEET FOR MID LEVEL CLOUDS TO WORK NORTHWARD INTO
ALABAMA...WITH A STRONG INVERSION AROUND 850MB. THE PREVAILING
CLOUD COVER WILL BE BKN-OVC ARND 6K FEET BUT THERE WILL ALSO BE
PERIODS OF SCATTERED CLOUDS. BOUNDARY LAYER WINDS ARND 10 KNOTS AND
CLOUD COVER WILL HINDER FOG DEVELOPMENT.
58/ROSE
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Nov 7, 7:24 PM CST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
724 PM CST MON NOV 7 2011
ALZ011>015-017>050-081600-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
724 PM CST MON NOV 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
COLD CONDITIONS ARE EXPECTED FRIDAY MORNING AND AGAIN ON SATURDAY
MORNING. LOW TEMPERATURES MAY HIT THE FREEZING MARK OR BELOW IN
SEVERAL LOCATIONS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.
Drought, Hale
- When
- November 8, 12:00 AM CST to November 29, 11:59 PM CST
- Where
- Hale forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.763, -87.629 (the zone’s center; the record gives no point)
Hale county experienced Severe (D2) drought conditions from the 8th through the 29th.
Drought, Tuscaloosa
- When
- November 8, 12:00 AM CST to November 29, 11:59 PM CST
- Where
- Tuscaloosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.290, -87.525 (the zone’s center; the record gives no point)
The extreme southeastern portion of Tuscaloosa County experienced Severe (D2) drought conditions from the 8th through the 29th.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Coastal Flood in Alaska, November 8 to 10, 20111 death · $24 million · 6 events
- Tornadoes and Damaging Winds in Louisiana, November 8, 2011$375,000 · EF2 · 13 events
- Tornadoes and Damaging Wind in Texas, November 8, 2011$150,000 · EF1 · 4 events
- Flash Flooding and Damaging Winds in Oklahoma, November 8, 2011$110,000 · 61 kt wind · 4 events
- Tornado in Oklahoma, November 8, 2011$25,000 · EF1 · 1 event
- Tornadoes and Hail in Texas, November 8, 2011EF1 · 8 events
- Tornado in Texas, November 8, 2011$10,000 · EF1 · 1 event
- Blizzard and High Wind in Alaska, November 8 to 9, 201181 kt wind · 13 events
- Hail and Damaging Wind in Texas, November 8, 20111 in hail · 4 events
- Funnel Clouds and Heavy Rain in Arkansas, November 8, 20113 events
- Flood and Damaging Wind in Missouri, November 8, 2011$10,000 · 65 kt wind · 2 events
- Drought in Hawaii, November 8 to 30, 20112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 350948, 350949.